Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2011, 1:57 PM EDT for Bradley County, Hamilton County, Polk County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 1:57 PM EDT (17:57 UTC)
- Expired
- Jul 13, 2011, 2:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:41 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 10:41 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADER NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN 1041 AM EDT WED JUL 13 2011 .DISCUSSION... SCATTERED CONVECTION FIRING OVER THE PLATEAU AND HIGHER TERRAIN OF EASTERN KENTUCKY. THIS ACTIVITY APPEARS TO BE ENHANCED AHEAD OF AN MCV EVIDENT ON VIS IMAGERY OVER SE KY THIS MORNING. AFTER THIS INITIAL TRIGGER DAYTIME HEATING/CONVECTIVE OUTFLOWS SHOULD YIELD ADDITIONAL CONVECTIVE INITIATION. AIRMASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON WITH VERY WEAK SHEAR SO EXPECT "PULSE" TYPE STORMS WITH A FEW BECOMING STRONG TO LOCALLY SEVERE. PREVIOUS FORECAST 40-50 POPS LOOKS GOOD. REST OF CURRENT FORECAST IN GOOD SHAPE AS WELL...NO UPDATE PLANNED. .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && JOHNSTONE
Hazardous weather outlook, Jul 13, 4:08 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 408 AM EDT WED JUL 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 408 AM EDT WED JUL 13 2011 /308 AM CDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...WITH HEAT INDEX VALUES REACHING 100 TO 1O5 FOR A FEW HOURS THIS AFTERNOON ACROSS SOUTHERN TENNESSEE VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG...POSSIBLY SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND TO A LESSER EXTENT LARGE HAIL...THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON FOR STRONG TO SEVERE THUNDERSTORMS.
In the hours before
Special weather statement, Jul 13, 1:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN 121 PM EDT WED JUL 13 2011 TNZ081>084-098>101-131815- BLEDSOE-BRADLEY-HAMILTON-MARION-MEIGS-RHEA-SEQUATCHIE-WEST POLK- 121 PM EDT WED JUL 13 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING BLEDSOE...BRADLEY...HAMILTON...MARION...MEIGS...POLK...RHEA AND SEQUATCHIE COUNTIES... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF CHATTANOOGA TO NEAR DAYTON. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TPJ
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.